Alert archive / Michigan / Gale Warnings in 2015

Gale Warning 16, NWS Detroit, MI

May 12, 2015

NWS Detroit, MI issued this gale warning at May 12, 2015, 9:50 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2015, 9:50 AM EDT (13:50 UTC)
Expired
May 12, 2015, 3:40 PM EDT
In force
6 hr
Issued by
NWS Detroit, MI

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at May 11, 3:19 PM EDT, 18 hours 31 minutes earlier.

Area forecast discussion, May 11, 3:19 PM EDT, 18 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
319 PM EDT MON MAY 11 2015

.SHORT TERM...TODAY AND TONIGHT

STRONG SHORTWAVE IN THE WATER VAPOR IMAGERY IN WEST CENTRAL IL WILL
DRIVE THE ACTIVITY THIS EVENING. WATCH AREA HIGHLIGHTS THE GREATEST
THREAT AREA. FIRST LINE OF STORMS JUST ENTERING THE SOUTHERN PART OF
THE FORECAST AREA. GIVEN A LITTLE SUNSHINE EAST OF BAX TO ADG TEMPS
IN THE MID 70S TO LOWER 80S AND DEW POINTS IN THE LOWER 60S...EXPECT
THIS THREAT TO CONTINUE THROUGH THE AFTERNOON AND INTO THE EARLY
EVENING. 18Z DTX SOUNDING DID SHOW THE INCREASING WIND FIELD
ASSOCIATED WITH THE STRONG SHORTWAVE AND GOOD LOW LEVEL LAPSE RATES.

WEST OF THAT LINE...WIDESPREAD SHOWERS TO CONTINUE THROUGH ABOUT
00Z. COLD FRONTAL PASSAGE EXPECT BETWEEN 00Z AND 03Z. A LINE OF
SHOWERS HAS DEVELOPED ALONG THAT FRONT IN EASTERN WI AND EASTERN IL.
WILL KEEP A CHANCE POP FOR AREAS AFTER 01Z FOR ACCOUNT FOR THAT.

ENOUGH LOW LEVEL MOISTURE AND CYCLONIC FLOW TO HAVE ENOUGH STRATOCU
OVER NIGHT FOR A PARTLY TO MOSTLY CLOUDY NIGHT. IN THE WAKE OF THE
COLD FRONT...WSW WINDS WILL INCREASE OVERNIGHT TO A SOLID 11 TO 15
KNOTS. GUIDANCE TEMPS FOR LOWS ARE CLOSE AND LOOK ON TARGET.

&&

.LONG TERM...TUESDAY THROUGH SUNDAY

LOW PRESSUE WILL BE IN THE PROCESS OF PUSHING AWAY FROM THE AREA
COME TUESDAY AS DEEP CYCLONIC FLOW OVERTAKES THE AREA.  CLOUDY
SKIES....GUSTY WINDS AND COOLER TEMPERATURES WILL BE THE STORY ON
TUESDAY.  WINDS ON THE BACKSIDE OF THE LOW WILL BRING GUSTY WINDS TO
THE CWA DURING THE DAY ON TUESDAY WITH GUSTS APPROACHING 40 MPH
DURING THE AFTERNOON.  COLD AIR ADVECTION WILL ALSO TAKE HOLD AS
HIGHS STRUGGLE TO REACH THE 60 DEGREE MARK. MODELS ARE ADVERTISING A
WEAK SHORTWAVE MOVING ACROSS LOWER MICHIGAN...COUPLED WITH THE
SECONDARY COLD FRONT...SHOWER ACTIVITY WILL REMAIN POSSIBLE.

CONDITIONS FINALLY START TURNING AROUND LATER TUESDAY NIGHT INTO
WEDNESDAY AS UPPER LEVEL RIDGING STARTS BUILDING IN FROM THE WEST.
THIS ALLOWS FOR DRIER CONDITIONS OVER THE CWA...HOWEVER TEMPS STILL
STRUGGLE ON WEDNESDAY BEFORE A WARMING TREND ENSUES LATER THIS WEEK
INTO THE WEEKEND.

AFTER A COOLER COUPLE OF DAYS...NEAR TO ABOVE NORMAL TEMPERATURES
WILL RETURN TO THE AREA AS HIGH PRESSURE HOLDS THROUGH THURSDAY.
LATEST MODEL RUNS ARE SUGGESTING A RETURN TO ACTIVE WEATHER
BEGINNING FRIDAY AS A SERIES OF SHORTWAVES MOVE THROUGH THE GREAT
LAKES REGION.  CAVEAT IS THAT SOME MODELS BRING IN RAIN CHANCES
WHILE OTHERS HOLD THE ACTIVITY TO THE SOUTH WHILE BRINGING IN UPPER
LEVEL RIDGING OVER THE AREA THIS WEEKEND.

&&

.MARINE...

THUNDERSTORMS...SOME STRONG TO SEVERE...WILL CONTINUE THROUGH THE
EARLY EVENING AS A COLD FRONT PUSHES ACROSS THE GREAT LAKES.
BIGGEST THREAT FOR STRONGER THUNDERSTORMS WILL BE OVER LAKE ST CLAIR
AND LAKE ERIE THIS EVENING.  GUSTY WESTERLY WINDS WILL THEN TAKE
OVER BEHIND THE FRONT WITH GUSTS IN THE 25 TO 35 KNOT RANGE.  SMALL
CRAFT ADVISORY HAS BEEN ISSUED FOR ALL NEARSHORE ZONES STARTING
TUESDAY MORNING AND RUNNING THOUGH LATE TUESDAY NIGHT.  QUIETER AND
DRIER WEATHER WILL TAKE OVER ON WEDNESDAY AS HIGH PRESSURE BUILDS IN
OVER THE GREAT LAKES.

&&

.AVIATION...ISSUED 122 PM EDT MON MAY 11 2015

FOG HAS FINALLY LIFTED FOR ALL THE TAF SITES. VFR CONDITIONS
EXPECTED UNTIL THE THUNDERSTORMS DEVELOP ALONG A RAIN SHIELD OVER
WESTERN LOWER AND INDIANA. TIMING OF THOSE THUNDERSTORMS WILL BE
BETWEEN 21Z AND 00Z FOR ALL THE TAF SITES. EXPECT IFR VSBYS AND MVFR
CIGS WITH THE STORMS. POTENTIAL FOR GUSTY WEST WINDS WITH THE STORMS
ESPECIALLY FOR THE DETROIT AREA TAFS.  POST FRONTAL FOR TONIGHT AND
INTO TUESDAY...EXPECT STRATOCU THAT MAY BE MVFR FOR SEVERAL HOURS
FOR A FEW SITES ALONG WITH A GUSTY WSW WIND. GUSTS DURING THE
DAYTIMIE ON TUESDAY COULD GET TO 30 TO 35 KNOTS.

FOR DTW...EXPECT SHRAS/TSRAS TO SPREAD BACK INTO THE TERMINAL BY 21Z
OR SO...AND PERSIST AT TIMES THROUGH 01Z AS A COLD FRONT PIVOTS
THROUGH THE AREA. IFR/MVFR CONDITIONS WILL BE POSSIBLE WITH SOME OF
THIS ACTIVITY.

//DTW THRESHOLD PROBABILITIES...

* HIGH IN THUNDERSTORM OCCURRENCE AFTER 21Z THIS AFTERNOON.

* MEDIUM IN CEILINGS AOB 5KFT AFTER 01Z TONIGHT.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...DENSE FOG ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR LHZ361>363-421-
     422-441>443-462>464.

     SMALL CRAFT ADVISORY FROM 8 AM TUESDAY TO 2 AM EDT WEDNESDAY FOR
     LHZ421-422-441>443.

LAKE ST CLAIR...SMALL CRAFT ADVISORY FROM 8 AM TUESDAY TO 2 AM EDT WEDNESDAY FOR
     LCZ460.

MICHIGAN WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY FROM 8 AM TUESDAY TO 2 AM EDT WEDNESDAY FOR
     LEZ444.

&&

SHORT TERM...RBP
LONG TERM....SS/SS
MARINE.......SS
AVIATION.....RBP

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 11, 5:40 PM EDT, 16 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
540 PM EDT MON MAY 11 2015

MIZ047>049-053>055-060>063-068>070-075-076-082-083-122145-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
540 PM EDT MON MAY 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

A COLD FRONT WILL CONTINUE TO PUSH THROUGH THE AREA TONIGHT
BRINGING SCATTERED THUNDERSTORMS THROUGH EARLY EVENING. SEVERE
WEATHER THREAT HAS DIMINISHED...ALTHOUGH A FEW STORMS MAY PRODUCE
40 MPH WIND GUSTS AS THE STORMS PUSH EAST OVER THE NEXT SEVERAL
HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR SCATTERED THUNDERSTORMS WILL RETURN DURING THE
COMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...BUT ANY STORM OR
DAMAGE REPORTS FROM EARLIER STORMS ARE APPRECIATED.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-122145-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
540 PM EDT MON MAY 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

A COLD FRONT WILL CONTINUE TO PUSH THROUGH THE AREA TONIGHT
BRINGING SCATTERED THUNDERSTORMS THROUGH EARLY EVENING. SEVERE
WEATHER THREAT HAS DIMINISHED...ALTHOUGH A FEW STORMS MAY PRODUCE
40 MPH WIND GUSTS AS THE STORMS PUSH EAST OVER THE NEXT SEVERAL
HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CRAFT ADVISORY WILL GO INTO EFFECT ON TUESDAY AS WINDS
BECOME GUSTY BEHIND THE DEPARTING COLD FRONT. PLEASE SEE THE
LATEST MWW FOR THE LATEST INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

SS

Nearby

Gale Warnings in Michigan, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.